Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 268, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 26, 2006, 8:13 PM CDT for Smith County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 8:13 PM CDT (01:13 UTC)
- Expired
- Oct 26, 2006, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 7:25 PM CDT, 48 minutes earlier.
Area forecast discussion, Oct 26, 7:25 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT THU OCT 26 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO INCREASE RAPIDLY ACROSS CENTRAL/
EAST TEXAS AS UPPER LOW BEGINS TO KICK OUT INTO THE SOUTHERN PLAINS.
UPDATE ALREADY SENT TO ACCOUNT FOR SVR WATCH #840 VALID UNTIL 2 AM
FRI MORNING. MAIN THREAT CONTINUES TO BE DAMAGING WIND GUSTS EVEN
THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH BACKED FLOW IN
THE LOWEST COUPLE OF KMS AS OBSERVED ON OUR 00Z SOUNDING. NO OTHER
SIGNIFICANT CHANGES MADE TO THE ZONE PACKAGE ATTM.
13
&&
.AVIATION...
LOW IFR CLOUDS...ALONG WITH OCCASIONAL FOG DOWN TO 1-3 MILES VSBY...
HOLDING ON ACROSS MUCH OF NORTH LA/SW AR...EXCEPT EXTREME WESTERN
PORTIONS OF THIS AREA...WHERE CEILINGS BECMG VARIABLE. SHV CURRENTLY
IN THIS TRANSITION...TXK EXPECTED TO FOLLOW SUIT. LOW CLOUDS SCATTERING
OUT...WITH SOME MID CLOUDS REMAINING...ACROSS NE TX.
HOWEVER...ISOLATED STRONG TSTMS CURRENTLY DEVELOPING WEST OF
AREA...BUT WELL TO THE EAST OF THE COLD FRONT/DRY LINE. STORMS COULD
ENTER TYR...GGG...LFK...AREAS BY 02Z...SHV AND PSBL TXK BY 04Z.
WINDS COULD GET RATHER GUSTY FROM WEST DURING MRNG BEHIND
SYSTEM...WITH CLEAR SKIES UNDER GOOD DRY SLOTTING...BECMG NW DURG
AFTN. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 66 48 76 / 80 10 0 0
MLU 59 67 48 73 / 90 50 0 0
DEQ 54 65 41 77 / 70 20 0 0
TXK 56 64 47 76 / 70 10 0 0
ELD 54 67 45 74 / 90 50 0 0
TYR 53 67 47 76 / 70 10 0 0
GGG 54 69 47 77 / 70 10 0 0
LFK 57 71 44 77 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
CALDWELL...DE SOTO...GRANT...JACKSON...LA
SALLE...NATCHITOCHES...OUACHITA...RED RIVER...SABINE
LA...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
SHELBY.
&&
13/07Hazardous weather outlook, Oct 26, 11:57 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU OCT 26 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... REGARDING THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE REGION LATE THIS AFTERNOON. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT IS GREATER ACROSS SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST ARKANSAS...GENERALLY NORTH OF AN IDABEL TO PRESCOTT LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. REGARDING RAINFALL POTENTIAL... FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT SOUTH OF A FOREST TEXAS TO MONROE LOUISIANA LINE WHERE 2 TO 4 INCHES OF RAIN FELL WITH ISOLATED AMOUNTS TO NEAR 5 INCHES OCCURRED. HEAVY RAINFALL MAY WILL RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND IN LOW LYING AND POOR DRAINAGE AREAS OVER THE REMAINDER OF THE FOUR STATE REGION. A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS AFTERNOON. AS A DRYLINE INTERACTS WITH A WARM...MOIST...AND UNSTABLE AIRMASS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS PARTS OF EASTERN OKLAHOMA AND NORTH TEXAS. THE STORMS SHOULD FORM INTO A SQUALL LINE...THEN APPROACH SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS TOWARD SUNSET AND INTO THE EVENING. CONSIDERING THE STRENGTH OF JET STREAM DYNAMICS...SOME SEVERE STORMS WILL BE POSSIBLE. THE RISK IS GREATER ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS DUE TO HIGHER AMOUNTS OF WIND SHEAR...WHICH COULD LEAD TO THE DEVELOPMENT OF ISOLATED SEVERE STORMS AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON AND THE EVENING. ANY OF THE ISOLATED STORMS HAVE A SLIGHTLY GREATER RISK TO PRODUCE TORNADOES. ADDITIONALLY...WITH COPIOUS AMOUNTS OF MOISTURE...HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS THE FOUR STATE REGION AS THIS STORM SYSTEM MOVES INTO OUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY BE NEEDED THIS AFTERNOON. ADDITIONAL ACTIVATION ELSEWHERE MAY OCCUR INTO THE EVENING. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 63 min |
| Oct 26, 11:47 PM CDT | Flash Flood Warning | SHV | Angelina, Sabine, San Augustine | 6 hr |
| Oct 27, 3:40 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.